Ever wondered why you are so nauseous during a migraine attack?
Many people with migraines have stomach problems at the same time. There are many theories such as low serotonin (chemical in the brain) levels which is linked to motion sickness and nausea, changes in nervous system or nerve pathways that excite an area in the brain stem during an attack. However, the real cause is not known.
If you have severe nausea and/or vomiting during a migraine attack, an oral medication may not be the right choice for you.
Non-oral migraine medications are available in the form of nasal sprays, subcutaneous injections, intravenous and intramuscular medications
Anti-nausea medications are also available in non-oral form that can provide you with much relief. Some of these medications are: Metoclopramide, ondansetron, and promethazine.
All of these medications are available on-site at the Manhattan Center for Headache and Neurology.
For immediate relief from migraine nausea and vomiting, call and speak to one of our care professionals for a same day appointment, or a future appointment to discuss your individualized treatment plan.